Powered by


                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS






   Forum Archives







advertisement.gif (61x7 -- 0 bytes)
















   Primary Care






   Other Sections


   Research Tools

   Medical Tutorials

   Medical Software




The Doctors Lounge - Primary Care Answers

"The information provided on is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Studying Clinical Sciences

Question: Nephrotic syndrome?

AshleyF - Mon Mar 22, 2004 11:54 pm

On a protein electrophoresis, I have a decreased Albumin, increased Alpha-2, and a decreased Beta...could this be Nephrotic syndrome?
Dr. Yasser Mokhtar - Sun Mar 28, 2004 8:27 pm

Dear Ashley,

Nephrotic syndrome diagnosis based on the presence of:
1. Albumin in the urine in large quantities defined usually as 3 - 3. 5 gm/day.
2. Low Albumin in blood.
3. Edema (swelling) of lower extremities.
4. Increased lipids in the blood.

To have Nephrotic syndrome, one must fulfill these 4 characterisitcs.

Thank you very much for using our website http://doctorslounge. com and I hope that this information helped.

Yasser Mokhtar, M. D.

Check a doctor's response to similar questions

send to a friend


advertisement.gif (61x7 -- 0 bytes)

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application


 advertisement.gif (61x7 -- 0 bytes)



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.